Case report reveals an acute femoral neck fracture following transforaminal epidural steroid injection in an elderly male, highlighting the need to evaluate baseline bone fracture risk.
Lumbar epidural steroid injections (ESI) are frequently used to treat radicular pain; however, various early and late complications, such as steroid-induced osteoporosis and fracture risk, have been reported. This case report describes a 77-year-old male patient who developed a femoral neck fracture two hours after transforaminal ESI. The patient presented with acute pain and difficulty walking shortly after discharge. Radiographic evaluation confirmed the femoral neck fracture, and total hip arthroplasty was performed. This rare case highlights the importance of assessing osteoporosis and fracture risk in elderly patients.
No takes yet. Share an insight, caveat, or question.
Er et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: